Tennessee, 2016Tornadoes and Flash Flooding in Tennessee, November 28 to 30, 2016
November 28 to 30, 2016 · NWS MRX · 42 events in 19 counties and zones
A strong upper level system moved through the Eastern United States late Tuesday into early Wednesday. The associated surface low pressure system pressed north northeast from the Lower Mississippi across the Mid South on its way across the Lower Ohio Valley.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 22
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level system moved through the Eastern United States late Tuesday into early Wednesday. The associated surface low pressure system pressed north northeast from the Lower Mississippi across the Mid South on its way across the Lower Ohio Valley. While there were reports of damaging straight line wind with some of the thunderstorms generated ahead of the system cold front, the main and concentrated areas of damage were associated with tornadic supercell thunderstorms. The supercell storms developed in an area of strong shear and sufficient; albeit weak instability. Tornadoes formed in a zone favorable to rotating thunderstorm updrafts just north of a warm frontal boundary across the Tennessee Valley of Alabama northeast through Southeast Tennessee. Three tornadoes developed during the early morning hours on Wednesday, November 30th; impacting McMinn, Polk, Marion, and Sequatchie counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 28, 6:15 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 28, 6:15 AM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
615 AM EST Mon Nov 28 2016
.AVIATION...
Current VFR at KCHA will degrade to MVFR cigs late morning as
moisture from approaching trough moves into the area. KTRI/KTYS
also see lowering cigs through the day...but will maintain VFR at 5
kft in downsloping winds. Sfc winds at all terminals increase and
become gusty by late morning as strong low level jet approaches.
LLWS will be an issue at all terminals by evening...becoming
strongest around midnight before weakening at all terminals by the
end of the TAF period. Pcpn expected to start at KCHA by midnight
and overnight at KTRI/KTYS. Expect reduced MVFR vsby in showers...
however brief IFR vsby in heavier showers will be possible.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...High Wind Warning from 1 PM this afternoon to 7 AM EST Tuesday
for Cherokee-Clay.
TN...High Wind Warning from 1 PM this afternoon to 7 AM EST Tuesday
for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
Northwest Carter-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Southeast Monroe-Unicoi.
Wind Advisory from 1 PM EST /noon CST/ this afternoon to 7 AM
EST /6 AM CST/ Tuesday for Anderson-Bledsoe-Bradley-
Campbell-Claiborne-East Polk-Grainger-Hamblen-Hamilton-
Hancock-Hawkins-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-NW Blount-North Sevier-Northwest Cocke-Northwest
Greene-Northwest Monroe-Rhea-Roane-Scott TN-Sequatchie-
Sullivan-Union-Washington TN-West Polk.
VA...High Wind Warning from 1 PM this afternoon to 7 AM EST Tuesday
for Wise.
Wind Advisory from 1 PM this afternoon to 7 AM EST Tuesday for
Lee-Russell-Scott-Washington.
&&Hazardous weather outlook, Nov 28, 4:25 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
425 AM EST MON NOV 28 2016
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
425 AM EST MON NOV 28 2016 /325 AM CST MON NOV 28 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY THROUGH TUESDAY
...HIGH WIND WARNING IS IN EFFECT FROM THIS AFTERNOON UNTIL
TUESDAY MORNING FOR THE HIGHER ELEVATIONS AND MOUNTAINS IN WISE
COUNTY VIRGINIA...FAR EAST TENNESSEE...SOUTHWEST NORTH CAROLINA.
...WIND ADVISORY IS IN EFFECT FROM THIS AFTERNOON UNTIL TUESDAY
MORNING FOR THE REMAINDER OF EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND SOUTHWEST NORTH CAROLINA.
...A MARGINAL CHANCE OF SEVERE STORMS ACROSS SOUTHEAST TENNESSEE
TUESDAY AFTERNOON...
A FRONTAL BOUNDARY WILL APPROACH THE AREA TUESDAY PRODUCING
SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR
ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME
SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT
WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH
INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
...A MARGINAL CHANCE OF SEVERE STORMS ACROSS SOUTHEAST TENNESSEE
TUESDAY NIGHT AND WEDNESDAY MORNING...
A FRONTAL BOUNDARY WILL MOVE SLOWLY ACROSS THE AREA TUESDAY NIGHT
AND WEDNESDAY MORNING PRODUCING SHOWERS AND THUNDERSTORMS. DUE TO
THE STRONG WINDS AND COLD AIR ALOFT...STORMS COULD BE STRONG AND
SOME MAY EVEN BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN
VALLEY. THE MAIN THREAT WILL BE HAIL AND STRONG DAMAGING WINDS.
DEPENDING ON HOW MUCH INSTABILITY WILL BE AVAILABLE...AN ISOLATED
TORNADO IS ALSO POSSIBLE.
BESIDES THE HIGH WINDS...PERIODS OF RAIN CAN ALSO BE EXPECTED
MONDAY NIGHT THROUGH WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 1
TO 3 INCHES ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA WITH
2 TO 4 INCHES OVER SOUTHEAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA.
.SPOTTER INFORMATION STATEMENT...
AT THIS TIME...SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT MAY BE
NEEDED FOR TUESDAY NIGHT AND WEDNESDAY.
EJH
Event by event
34 thunderstorm wind, 4 tornado, 2 high wind, 2 flash flood. Local standard time, as filed.
High Wind, Cocke/Smoky Mountains
- When
- November 28, 7:45 AM EST
- Where
- Cocke/Smoky Mountains forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
Highs winds caused heavy damage to the roof of the Smoky Mountain elementary school in Cosby. The cafeteria, library, and gymnasium suffered the most damage.
Thunderstorm Wind, Bledsoe
- When
- November 29, 10:45 PM CST
- Where
- Bledsoe County, 0.69 mi N of Pikeville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.610, -85.200
A few trees and large tree limbs were reported down.
Tornado, Marion
- When
- November 29, 11:03 PM CST to 11:04 PM CST
- Where
- Marion County, 1.37 mi E of Morganville to 1.8 mi E of Morganville
- Rating
- EF2
- Path length
- 0.56 mi
- Path width
- 350 yd
- Continued into
- Sequatchie, Tn (MRX)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.248, -85.446
A tornado formed in far northern Marion County, about one half mile from the Sequatchie County border and quickly intensified to a strong EF-2 tornado with winds of 130 mph as it crossed into Sequatchie County. A double wide mobile home was completely destroyed and an adjacent church roof was heavily damaged. The tornado passed through a grove of trees snapping nearly all of them halfway up the trunk. The strong tornado passed through a farm and caused significant damage to a two story family home. This part of the tornado path was determined to be at the high end of the EF-2 rating. As the tornado continued along a northeasterly track, two additional homes were heavily damaged before moving along an unpopulated ridge. The tornado likely skipped along this ridge as it crossed Highway 127 and then crossed Highway 111. A mobile home roof was completely removed near the corner of Shell Road and Tri Mile Road along with numerous trees that were either uprooted or snapped. The damage track seemed to end near Snow Bird Lane and Raven Cliff Road. Rear flank downdraft damage was noted farther east along Lewis Chapel Road to about Laurelwood Trail. Major roof damage was seen along Natures Trail and Lewis Chapel Road where winds were estimated around 100 mph.
Tornado, Sequatchie
- When
- November 29, 11:04 PM CST to 11:12 PM CST
- Where
- Sequatchie County, 2.12 mi ESE of Cartwright to 1 mi WSW of Lewis Chapel
- Rating
- EF2
- Path length
- 7.59 mi
- Path width
- 350 yd
- Injuries
- 2 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 35.253, -85.438
A tornado formed in far northern Marion County, about one half mile from the Sequatchie County border and quickly intensified to a strong EF-2 tornado with winds of 130 mph as it crossed into Sequatchie County. A double wide mobile home was completely destroyed and an adjacent church roof was heavily damaged. The tornado passed through a grove of trees snapping nearly all of them halfway up the trunk. The strong tornado passed through a farm and caused significant damage to a two story family home. This part of the tornado path was determined to be at the high end of the EF-2 rating. As the tornado continued along a northeasterly track, two additional homes were heavily damaged before moving along an unpopulated ridge. The tornado likely skipped along this ridge as it crossed Highway 127 and then crossed Highway 111. A mobile home roof was completely removed near the corner of Shell Road and Tri Mile Road along with numerous trees that were either uprooted or snapped. The damage track seemed to end near Snow Bird Lane and Raven Cliff Road. Rear flank downdraft damage was noted farther east along Lewis Chapel Road to about Laurelwood Trail. Major roof damage was seen along Natures Trail and Lewis Chapel Road where winds were estimated around 100 mph.
Thunderstorm Wind, Marion
- When
- November 29, 11:10 PM CST
- Where
- Marion County, 1.69 mi E of Morganville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.250, -85.440
A roof was blown off a home and windows were blown out at 5071 Alvin York Highway at Powell Crossroads area. Minor damage was reported at another home where some power lines were downed at two chicken houses were destroyed.
Thunderstorm Wind, Marion
- When
- November 29, 11:10 PM CST
- Where
- Marion County, 1.83 mi ESE of Condra
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.260, -85.440
A few trees were reported down in the New Hope community.
Thunderstorm Wind, Marion
- When
- November 29, 11:15 PM CST
- Where
- Marion County, 1.33 mi ESE of Glover Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.060, -85.630
Trees and power lines were reported down.
Thunderstorm Wind, Bledsoe
- When
- November 29, 11:30 PM CST
- Where
- Bledsoe County, 0.56 mi E of New Harmony
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.550, -85.120
Two semi truck trailers were overturned. Also, several structures were damaged and there were trees downed across the county.
Thunderstorm Wind, Hamilton
- When
- November 30, 12:40 AM EST
- Where
- Hamilton County, 2.36 mi NNW of Snow Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.210, -85.070
Trees and power lines were reported down.
Thunderstorm Wind, Marion
- When
- November 29, 11:45 PM CST
- Where
- Marion County, 2.36 mi NNE of Oak Grove
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.260, -85.680
Trees and power lines were reported down.
Thunderstorm Wind, Hamilton
- When
- November 30, 12:48 AM EST
- Where
- Hamilton County, 2.36 mi NNW of Snow Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.210, -85.070
Trees and power lines were reported down.
Thunderstorm Wind, Bradley
- When
- November 30, 1:00 AM EST
- Where
- Bradley County, 1.49 mi SSW of Eureka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.250, -84.880
Doors were blown off a church building and power lines were reported down.
Tornado, McMinn
- When
- November 30, 1:20 AM EST to 1:30 AM EST
- Where
- McMinn County, 0.79 mi ENE of Poplar Hill to 2.7 mi N of Manila
- Rating
- EF2
- Path length
- 11.33 mi
- Path width
- 200 yd
- Injuries
- 20 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 35.405, -84.637
The tornado developed near the intersection of county road 700 and 705 where some minor tree damage was observed. The tornado maintained its intensity as it paralleled Cedar Springs Road and damaged a covered walkway just to the south of Athens along South Jackson Street. It continued to the northeast with the most catastrophic damage along its path occurring along Old Athens Madisonville Road where a few mobile homes were destroyed. The tornado weakened as it moved to the northeast with mostly tree damage; eventually lifting around the intersection of TN-307 and County Road 350. Two people were killed and twenty were injured as the tornado moved across the county.
Thunderstorm Wind, McMinn
- When
- November 30, 1:21 AM EST
- Where
- McMinn County, Athens
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.450, -84.600
At the intersection of state road 30 and 39 in Athens, a roof was blown off a building, other structures were damaged, trees were downed and roads were blocked south of Athens.
Thunderstorm Wind, McMinn
- When
- November 30, 1:30 AM EST
- Where
- McMinn County, 2.15 mi NNE of Fairview
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.480, -84.560
Several homes were destroyed in Deerfield Estates. Injuries were reported.
Thunderstorm Wind, McMinn
- When
- November 30, 1:30 AM EST
- Where
- McMinn County, 2.07 mi N of Athens
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.480, -84.600
Damage was reported extending along a line from County Road 700 across Athens along Highway 307. Multiple reports of trees, downed power lines, and damage to homes were received.
Thunderstorm Wind, McMinn
- When
- November 30, 1:42 AM EST
- Where
- McMinn County, 1.78 mi NE of Fairview
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.470, -84.550
Trees were uprooted and a hole was punched in the roof of a residence.
Thunderstorm Wind, Loudon
- When
- November 30, 2:08 AM EST
- Where
- Loudon County, 0.56 mi W of Jena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.650, -84.180
Power lines were reported down.
Thunderstorm Wind, Bradley
- When
- November 30, 2:25 AM EST
- Where
- Bradley County, 2.07 mi S of Cleveland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.140, -84.880
A wind gust of 59 miles an hour was reported.
Tornado, Polk
- When
- November 30, 2:28 AM EST to 2:33 AM EST
- Where
- Polk County, 1.34 mi S of Ocoee to 1.4 mi S of Benton
- Rating
- EF3
- Path length
- 4.6 mi
- Path width
- 155 yd
- Deaths
- 2 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 35.111, -84.726
The tornado formed south of Ocoee with several large trees snapped. It strengthened to an EF-2 and moved north northeast and collapsed a cell phone tower. It quickly increased to an EF-3 and heavily damaged a post office. Several more buildings were heavily damaged along with some manufactured homes. Two fatalities occurred in the manufactured housing. Twenty other people were injured in this area. The tornado weakened to an EF-0 as it moved northeast towards Benton. It snapped off the tops of a few pine trees.
Thunderstorm Wind, Polk
- When
- November 30, 2:30 AM EST
- Where
- Polk County, 0.56 mi W of Benton Station
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.180, -84.690
Structural damage was reported to several buildings along highway 411 and Stump Street.
Thunderstorm Wind, Jefferson
- When
- November 30, 3:00 AM EST
- Where
- Jefferson County, 1.68 mi W of Dandridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.020, -83.450
Several trees were reported down.
High Wind, Sevier/Smoky Mountains
- When
- November 30, 3:00 AM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
The wind gust was recorded at Cove Mountain tower.
Thunderstorm Wind, Knox
- When
- November 30, 3:20 AM EST
- Where
- Knox County, West Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.970, -83.950
A building was damaged at Knox Glass Company.
Thunderstorm Wind, Sequatchie
- When
- November 30, 2:30 AM CST
- Where
- Sequatchie County, 0.56 mi E of Cagle
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.470, -85.460
Several trees and power lines were reported down.
Thunderstorm Wind, Sequatchie
- When
- November 30, 2:50 AM CST
- Where
- Sequatchie County, 0.89 mi SW of Dunlap
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.370, -85.390
Trees and power lines were reported down.
Thunderstorm Wind, Hamilton
- When
- November 30, 4:30 AM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.070, -85.260
Trees were reported down.
Thunderstorm Wind, Meigs
- When
- November 30, 4:30 AM EST
- Where
- Meigs County, 0.89 mi NE of Decatur
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.530, -84.790
Trees were reported down in the Decatur area.
Thunderstorm Wind, McMinn
- When
- November 30, 5:00 AM EST
- Where
- McMinn County, Athens
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.450, -84.600
Trees and power lines were downed in the Athens area. Widespread power outages were reported.
Thunderstorm Wind, Johnson
- When
- November 30, 5:15 AM EST
- Where
- Johnson County, 0.89 mi SW of Mountain City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.470, -81.810
Several trees were downed and a utility building was blown over.
Thunderstorm Wind, Monroe
- When
- November 30, 5:20 AM EST
- Where
- Monroe County, 1.49 mi SSW of Mc Ghee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.600, -84.230
Trees were reported down.
Thunderstorm Wind, Hamilton
- When
- November 30, 5:25 AM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.070, -85.260
Trees were reported down.
Thunderstorm Wind, Knox
- When
- November 30, 5:30 AM EST
- Where
- Knox County, West Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.970, -83.950
Several trees were reported down in Knoxville.
Thunderstorm Wind, Bradley
- When
- November 30, 5:35 AM EST
- Where
- Bradley County, 0.69 mi S of Eureka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.260, -84.870
One roof was removed completely from a home. Roof damage was reported at a nearby home and barn.
Thunderstorm Wind, Blount
- When
- November 30, 5:45 AM EST
- Where
- Blount County, Maryville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.750, -83.970
Numerous trees were reported down across the county.
Thunderstorm Wind, Hawkins
- When
- November 30, 6:20 AM EST
- Where
- Hawkins County, 0.89 mi NW of Rogersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.410, -83.010
Several trees were reported down across the county.
Thunderstorm Wind, Grainger
- When
- November 30, 6:25 AM EST
- Where
- Grainger County, 0.69 mi N of Bean Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.340, -83.280
A few trees were reported down.
Thunderstorm Wind, Hamilton
- When
- November 30, 6:30 AM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.070, -85.260
A few trees were reported down on the west side of Chattanooga.
Thunderstorm Wind, Sullivan
- When
- November 30, 7:00 AM EST
- Where
- Sullivan County, 1.31 mi WSW of Bristol
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.570, -82.200
A few trees were reported down on roadways.
Flash Flood, Hamilton
- When
- November 30, 9:45 AM EST to 11:15 AM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga to 3 mi SE of Chickamauga
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.070, -85.260
A few roads were covered by water and partially closed.
Flash Flood, Monroe
- When
- November 30, 10:15 AM EST to 11:30 AM EST
- Where
- Monroe County, 1 mi N of Madisonville to 2 mi SW of Madisonville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.535, -84.370
Several roads partially closed due to water.
Thunderstorm Wind, Sullivan
- When
- November 30, 10:30 AM EST
- Where
- Sullivan County, Blountville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.530, -82.330
Several trees were reported down.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Polk | 2016-11-30 | | Male | Mobile/Trailer Home | Direct |
| Tornado, Polk | 2016-11-30 | | Female | Mobile/Trailer Home | Direct |
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 28 to 30, 2016$1.3 million · EF1 · 88 events
- Strong Wind in Tennessee, November 28, 2016$45,000 · 3 events
- Hail and Damaging Winds in Louisiana, November 28 to 29, 2016$28,000 · 1.75 in hail · 9 events
- Flood and Damaging Winds in Tennessee, November 28, 2016$24,000 · 52 kt wind · 8 events
- Damaging Winds in Kentucky, November 28, 2016$25,000 · 61 kt wind · 3 events
- Winter Storm and Winter Weather in South Dakota, November 28 to 30, 201617 events
- Tornadoes and Hail in Iowa, November 28, 2016$8,000 · EF0 · 10 events
- Winter Storm in Montana, November 28 to 29, 20164 events
- Tornado and Damaging Wind in Louisiana, November 28 to 29, 2016$2,000 · EF0 · 4 events
- High Wind and Strong Wind in Georgia, November 28, 2016$7,000 · 50 kt wind · 4 events
- Winter Storm and Winter Weather in Wyoming, November 28 to 30, 20163 events
- Strong Wind in Alabama, November 28, 2016$6,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667773, 662324, 662286, 663582, 662325, 662326, 662327, 662328, 662329, 662330, 662331, 662332, 662288, 662333, 662334, 662335, 662336, 662337, 662357, 662323, 662338, 662339, 667774, 662340, 662341, 662342, 662343, 662344, 662345, 662346, 662347, 662348, 662349, 662350, 662351, 662352, 662353, 662354, 662355, 675455, and more.